Hi everyone, please visit our new look community site and let us know what you think. If you have any problems with the new site, you can still switch back to the current community site.
Does any one know or experienced muscle cramps and muscle spasms? My Mum has now had her 3rd session of Carboplatin and is waking up in the night with severe cramp in the legs - we took her out yesterday to a garden centre and in her wheel chair she started get spasms in the hand and arm. I asked her oncologist and she just said go and buy some quinine tablets. Went to the chemist and they only come on prescription. Does anyone know if this is normal reaction to the drug. Many thanks Vicki
Hi Vicki, my mum's on carboplation+taxol and about 4-5 days after the chemo session she's left with really intense aching in her legs too, esp at night! what i do is give them a good massage for about 15/20 mins or so and it makes a lot of difference to her! but i think these aches and pains in the leg muscles is quite common. however i'm not sure about the muscle spasms? does she get tingly feelings in her hands and fingers? this could be the neuropathy that is also a result of the treatment? sorry i can't be of more help, try and push your oncologist about it some more if the quinine tablets don't work! all the best to you and your brave mum vicki!
Hi Huma, thanks for this info - we are seeing mums oncologist on Friday 10/6 so hoping she might be able to help her. Her doctors have given her some quinine tablets yesterday so by next Friday we will know if they work or not. Take Care to you and your Mum
I am sorry to hear you are suffering too like my Mum. Her doctor gave her some Quinnine tablets yesterday and so we are hoping that will help. She also is seeing her oncologists next week. Good Luck to you let me know how you get on
If you have any questions about Macmillan we would love to hear from you
You can also follow us on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2015
what are these?